MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE INC NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18009234
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Headache (1880); Rash (2033); Neck Pain (2433); Swelling/ Edema (4577)
Date of Event 05/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was returned to nuvasive for evaluation as it is still in-situ, no lab reports or images were provided so the complaint could not be confirmed.Review of the reported event and conversation with the patient identified the patient is having an allergic reaction to implanted materials postoperative of anterior cervical discectomy and fusion that included nuvasive and two other manufacturers products, she was just tested and found to be severely allergic to nickle.Manufacturing review identified there is no nickle utilized in the manufacturing of the nuvasive implants used in her case.No additional investigation is required at this time.Labeling review: "description the nuvasive acp system is an anterior cervical plating system that consists of a variety of implant components including screws and plates, as well as associated manual general surgical instruments.The implants are available in a variety of different shapes and sizes to suit the individual pathology and anatomical conditions of the patient.The subject device components are manufactured from titanium alloy (ti-6al-4v eli) conforming to astm f136 or iso 5832-3." "contraindications use of the nuvasive acp system and spinal fixation surgery are contraindicated when there was recent or local active infection near or at the site of the proposed implantation.Any conditions that preclude the possibility of fusion are relative contraindications." "potential adverse events and complications.Potential risks identified with the use of this system, which may require additional surgery, include, metal sensitivity or allergic reaction to a foreign body." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." h3 other text: still in-situ.
 
Event or Problem Description
On (b)(6) 2023, a female patient underwent an anterior cervical interbody fusion at c5 to c7 including an acp plate and screws, 2 peek spacers from another manufacturer as well as autograft without issue, however several days after the procedure the patient started experiencing a reaction.(body aches, pain and swelling, head aches, sick to stomach) post reaction allergy testing identified a sever reaction to nickle.The patient is working with her surgeon and allergist on a plan but wants to know the materials involved in her products.

Brand Name
NUVASIVE ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoffery gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key18847328
Report Number2031966-2024-00072
Device Sequence Number7702423
Product Code KWQ
UDI-Device Identifier00195377008756
UDI-Public195377008756
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number18009234
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18008313 SCREWS.
Outcome Attributed to Adverse Event Other;
Patient SexFemale